MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Codes Failure to Deliver Energy (1211); Entrapment of Device (1212)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2019 as no event date was reported.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare was used during a procedure performed on an unknown date.According to the complainant, during the procedure, it was noted that during the removal of a large polyp, the snare failed to coagulate.The scalpel generator and patch were replaced, however, the snare was unable to deliver energy.When attempting to retrieve the snare, the snare loop was stuck on the polyp and was unable to be removed.Reportedly, the snare was removed from the patient by cutting the polyp without cautery (cold) and a second captivator snare was used to complete cutting and coagulate in order to stop the bleeding.Boston scientific has been unable to obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block b3 (date of event): date of event was approximated to be may 01, 2019 as no event date was reported.Block h6: device problem code 1212 captures the reportable event of snare loop embedded in polyp.Block h10: investigation results: visual analysis of the returned device revealed that the device and cautery were in good condition.Electrical resistance test was performed and it measured 10.5 ohms, within manufacturing specification.Functional evaluation revealed that the device extends and retracts within specification.Based on the information available and the analysis performed, the most probable root cause is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8680079
Report Number3005099803-2019-02567
Device Sequence Number2221216
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public08714729019251
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model NumberM00561311
Device Catalogue Number6131
Device Lot Number0022776289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1